April  2019, 12(2): 267-286. doi: 10.3934/dcdss.2019019

Existence of solutions for quasilinear Dirichlet problems with gradient terms

Department of Mathematics, University of Perugia, via Vanvitelli 1, 06123 Perugia, Italy

* Corresponding author: Roberta Filippucci

Dedicated to Professor Vicentiu Radulescu on the occasion of his 60th birthday, with deep feelings of esteem and affection.

Received  May 2017 Revised  December 2017 Published  August 2018

In this paper we prove an existence theorem for positive solutions of a nonlinear Dirichlet problem involving the p-Laplacian operator on a smooth bounded domain when a nonlinearity depending on the gradient is considered. Our main theorem extends a previous result by Ruiz in [19], in which a slight modification of the celebrated blowup technique due to Gidas and Spruck, [11] and [12] is introduced.

Citation: Roberta Filippucci, Chiara Lini. Existence of solutions for quasilinear Dirichlet problems with gradient terms. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 267-286. doi: 10.3934/dcdss.2019019
References:
[1]

W. Allegretto and Y. X. Huang, A Picone's identity for the $p$-Laplacian and applications, Nonlinear Anal., 32 (1998), 819-830. doi: 10.1016/S0362-546X(97)00530-0. Google Scholar

[2]

C. Azizieh and P. Clement, A priori estimates and continuation methods for positive solutions of $p$-Laplace equations, J. Diff. Eq., 179 (2002), 213-245. doi: 10.1006/jdeq.2001.4029. Google Scholar

[3]

H. Brezis and R. E. L. Turner, On a class of superlinear elliptic problems, Comm. Partial Differential Equations, 2 (1977), 601-614. doi: 10.1080/03605307708820041. Google Scholar

[4]

P. ClementR. Manasevich and E. Mitidieri, Positive solutions for a quasilinear system via blow-up, Comm. Partial Differential Equations, 18 (1993), 2071-2106. doi: 10.1080/03605309308821005. Google Scholar

[5]

L. Damascelli and F. Pascella, Monotonicity and symmetry of solutions of $p$-Laplace equations, $1< p ≤ 2$, via the moving plane method, Ann. Scuola Norm. Pisa, Cl. Sci, 26 (1998), 689-707. Google Scholar

[6]

E. Di Benedetto, $C^{1, α}$ local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal., 7 (1983), 827-850. doi: 10.1016/0362-546X(83)90061-5. Google Scholar

[7]

D. De FigueiredoP. L. Lions and R. D. Nussbaum, A priori estimates and existence of positive solutions of semilinear elliptic equations, J. Math. Pures Appl., 61 (1982), 41-63. Google Scholar

[8]

L. DupaigneM. Ghergu and V. Rădulescu, Lane-Emden-Fowler equations with convection and singular potential, J. Math. Pures Appl., 87 (2007), 563-581. doi: 10.1016/j.matpur.2007.03.002. Google Scholar

[9]

L. Gasinski and N. S. Papageorgiou, Positive solutions for nonlinear elliptic problems with dependence on the gradient, J. Differential Equations, 263 (2017), 1451-1476. doi: 10.1016/j.jde.2017.03.021. Google Scholar

[10]

M. Ghergu and V. Rădulescu, On a class of sublinear elliptic problems with convection term, J. Math. Anal. Appl., 311 (2005), 635-646. doi: 10.1016/j.jmaa.2005.03.012. Google Scholar

[11]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math, 34 (1981), 525-598. doi: 10.1002/cpa.3160340406. Google Scholar

[12]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901. doi: 10.1080/03605308108820196. Google Scholar

[13]

M. A. Krasnoselskii, Fixed point of cone-compressing or cone-extending operators, Soviet. Math. Dokl., 1 (1960), 1285-1288. Google Scholar

[14]

G. M. Lieberman, Boundary regulary for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219. doi: 10.1016/0362-546X(88)90053-3. Google Scholar

[15]

E. Mitidieri and S. I. Pohozaev, The absence of global positive solutions to quasilinear elliptic inequalities, Dokl. Math., 57 (1998), 250--253. Google Scholar

[16]

D. Motreanu and M. Tanaka, Existence of positive solutions for nonlinear elliptic equations with convection terms, Nonlinear Anal., 152 (2017), 38-59. doi: 10.1016/j.na.2016.12.011. Google Scholar

[17]

P. Pucci and J. Serrin, The Strong Maximum Principle, Progress in Nonlinear Differential Equations and their Applications, 73, Birkhauser Publ., Switzerland, 2007, X, 234 pages. Google Scholar

[18]

V. RădulescuM. Xiang and B. Zhang, Existence of solutions for a bi-nonlocal fractional p-Kirchhoff type problem, Comput. Math. Appl., 71 (2016), 255-266. doi: 10.1016/j.camwa.2015.11.017. Google Scholar

[19]

D. Ruiz, A priori estimates and existence of positive solutions for strongly nonlinear problems, J. Differential Equations, 199 (2004), 96-114. doi: 10.1016/j.jde.2003.10.021. Google Scholar

[20]

J. Serrin, Local behavior of solutions of quasilinear equations, Acta Math., 111 (1964), 247-302. doi: 10.1007/BF02391014. Google Scholar

[21]

J. Serrin and H. Zou, Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta Math., 189 (2002), 79-142. doi: 10.1007/BF02392645. Google Scholar

[22]

P. Tolksdorf, Regularity for a more general class of quasilinear elliptic equations, J. Differential Equations, 51 (1984), 126-150. doi: 10.1016/0022-0396(84)90105-0. Google Scholar

[23]

N. Trudinger, On Harnack type inequalities and their applications to quasilinear elliptic equations, Comm. Pure Appl. Math., 20 (1967), 721-747. doi: 10.1002/cpa.3160200406. Google Scholar

[24]

J. L. Vázquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Optim., 12 (1984), 191-202. doi: 10.1007/BF01449041. Google Scholar

show all references

References:
[1]

W. Allegretto and Y. X. Huang, A Picone's identity for the $p$-Laplacian and applications, Nonlinear Anal., 32 (1998), 819-830. doi: 10.1016/S0362-546X(97)00530-0. Google Scholar

[2]

C. Azizieh and P. Clement, A priori estimates and continuation methods for positive solutions of $p$-Laplace equations, J. Diff. Eq., 179 (2002), 213-245. doi: 10.1006/jdeq.2001.4029. Google Scholar

[3]

H. Brezis and R. E. L. Turner, On a class of superlinear elliptic problems, Comm. Partial Differential Equations, 2 (1977), 601-614. doi: 10.1080/03605307708820041. Google Scholar

[4]

P. ClementR. Manasevich and E. Mitidieri, Positive solutions for a quasilinear system via blow-up, Comm. Partial Differential Equations, 18 (1993), 2071-2106. doi: 10.1080/03605309308821005. Google Scholar

[5]

L. Damascelli and F. Pascella, Monotonicity and symmetry of solutions of $p$-Laplace equations, $1< p ≤ 2$, via the moving plane method, Ann. Scuola Norm. Pisa, Cl. Sci, 26 (1998), 689-707. Google Scholar

[6]

E. Di Benedetto, $C^{1, α}$ local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal., 7 (1983), 827-850. doi: 10.1016/0362-546X(83)90061-5. Google Scholar

[7]

D. De FigueiredoP. L. Lions and R. D. Nussbaum, A priori estimates and existence of positive solutions of semilinear elliptic equations, J. Math. Pures Appl., 61 (1982), 41-63. Google Scholar

[8]

L. DupaigneM. Ghergu and V. Rădulescu, Lane-Emden-Fowler equations with convection and singular potential, J. Math. Pures Appl., 87 (2007), 563-581. doi: 10.1016/j.matpur.2007.03.002. Google Scholar

[9]

L. Gasinski and N. S. Papageorgiou, Positive solutions for nonlinear elliptic problems with dependence on the gradient, J. Differential Equations, 263 (2017), 1451-1476. doi: 10.1016/j.jde.2017.03.021. Google Scholar

[10]

M. Ghergu and V. Rădulescu, On a class of sublinear elliptic problems with convection term, J. Math. Anal. Appl., 311 (2005), 635-646. doi: 10.1016/j.jmaa.2005.03.012. Google Scholar

[11]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math, 34 (1981), 525-598. doi: 10.1002/cpa.3160340406. Google Scholar

[12]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901. doi: 10.1080/03605308108820196. Google Scholar

[13]

M. A. Krasnoselskii, Fixed point of cone-compressing or cone-extending operators, Soviet. Math. Dokl., 1 (1960), 1285-1288. Google Scholar

[14]

G. M. Lieberman, Boundary regulary for solutions of degenerate elliptic equations, Nonlinear Anal., 12 (1988), 1203-1219. doi: 10.1016/0362-546X(88)90053-3. Google Scholar

[15]

E. Mitidieri and S. I. Pohozaev, The absence of global positive solutions to quasilinear elliptic inequalities, Dokl. Math., 57 (1998), 250--253. Google Scholar

[16]

D. Motreanu and M. Tanaka, Existence of positive solutions for nonlinear elliptic equations with convection terms, Nonlinear Anal., 152 (2017), 38-59. doi: 10.1016/j.na.2016.12.011. Google Scholar

[17]

P. Pucci and J. Serrin, The Strong Maximum Principle, Progress in Nonlinear Differential Equations and their Applications, 73, Birkhauser Publ., Switzerland, 2007, X, 234 pages. Google Scholar

[18]

V. RădulescuM. Xiang and B. Zhang, Existence of solutions for a bi-nonlocal fractional p-Kirchhoff type problem, Comput. Math. Appl., 71 (2016), 255-266. doi: 10.1016/j.camwa.2015.11.017. Google Scholar

[19]

D. Ruiz, A priori estimates and existence of positive solutions for strongly nonlinear problems, J. Differential Equations, 199 (2004), 96-114. doi: 10.1016/j.jde.2003.10.021. Google Scholar

[20]

J. Serrin, Local behavior of solutions of quasilinear equations, Acta Math., 111 (1964), 247-302. doi: 10.1007/BF02391014. Google Scholar

[21]

J. Serrin and H. Zou, Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta Math., 189 (2002), 79-142. doi: 10.1007/BF02392645. Google Scholar

[22]

P. Tolksdorf, Regularity for a more general class of quasilinear elliptic equations, J. Differential Equations, 51 (1984), 126-150. doi: 10.1016/0022-0396(84)90105-0. Google Scholar

[23]

N. Trudinger, On Harnack type inequalities and their applications to quasilinear elliptic equations, Comm. Pure Appl. Math., 20 (1967), 721-747. doi: 10.1002/cpa.3160200406. Google Scholar

[24]

J. L. Vázquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Optim., 12 (1984), 191-202. doi: 10.1007/BF01449041. Google Scholar

[1]

Lishan Lin. A priori bounds and existence result of positive solutions for fractional Laplacian systems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (3) : 1517-1531. doi: 10.3934/dcds.2019065

[2]

Ovidiu Carja, Victor Postolache. A Priori estimates for solutions of differential inclusions. Conference Publications, 2011, 2011 (Special) : 258-264. doi: 10.3934/proc.2011.2011.258

[3]

Xavier Cabré, Manel Sanchón, Joel Spruck. A priori estimates for semistable solutions of semilinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 601-609. doi: 10.3934/dcds.2016.36.601

[4]

Pengyu Chen, Xuping Zhang, Yongxiang Li. A blowup alternative result for fractional nonautonomous evolution equation of Volterra type. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1975-1992. doi: 10.3934/cpaa.2018094

[5]

D. Bartolucci, L. Orsina. Uniformly elliptic Liouville type equations: concentration compactness and a priori estimates. Communications on Pure & Applied Analysis, 2005, 4 (3) : 499-522. doi: 10.3934/cpaa.2005.4.499

[6]

Pavol Quittner, Philippe Souplet. A priori estimates of global solutions of superlinear parabolic problems without variational structure. Discrete & Continuous Dynamical Systems - A, 2003, 9 (5) : 1277-1292. doi: 10.3934/dcds.2003.9.1277

[7]

Diogo A. Gomes, Gabriel E. Pires, Héctor Sánchez-Morgado. A-priori estimates for stationary mean-field games. Networks & Heterogeneous Media, 2012, 7 (2) : 303-314. doi: 10.3934/nhm.2012.7.303

[8]

Jianguo Huang, Jun Zou. Uniform a priori estimates for elliptic and static Maxwell interface problems. Discrete & Continuous Dynamical Systems - B, 2007, 7 (1) : 145-170. doi: 10.3934/dcdsb.2007.7.145

[9]

Dian Palagachev, Lubomira Softova. A priori estimates and precise regularity for parabolic systems with discontinuous data. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 721-742. doi: 10.3934/dcds.2005.13.721

[10]

Weisong Dong, Tingting Wang, Gejun Bao. A priori estimates for the obstacle problem of Hessian type equations on Riemannian manifolds. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1769-1780. doi: 10.3934/cpaa.2016013

[11]

Radjesvarane Alexandre, Jie Liao, Chunjin Lin. Some a priori estimates for the homogeneous Landau equation with soft potentials. Kinetic & Related Models, 2015, 8 (4) : 617-650. doi: 10.3934/krm.2015.8.617

[12]

Jong-Shenq Guo, Bei Hu. Blowup rate estimates for the heat equation with a nonlinear gradient source term. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 927-937. doi: 10.3934/dcds.2008.20.927

[13]

Regina S. Burachik, C. Yalçın Kaya. An update rule and a convergence result for a penalty function method. Journal of Industrial & Management Optimization, 2007, 3 (2) : 381-398. doi: 10.3934/jimo.2007.3.381

[14]

Graziano Crasta, Philippe G. LeFloch. Existence result for a class of nonconservative and nonstrictly hyperbolic systems. Communications on Pure & Applied Analysis, 2002, 1 (4) : 513-530. doi: 10.3934/cpaa.2002.1.513

[15]

Marta Lewicka, Piotr B. Mucha. A local existence result for a system of viscoelasticity with physical viscosity. Evolution Equations & Control Theory, 2013, 2 (2) : 337-353. doi: 10.3934/eect.2013.2.337

[16]

Graziano Crasta, Stefano Finzi Vita. An existence result for the sandpile problem on flat tables with walls. Networks & Heterogeneous Media, 2008, 3 (4) : 815-830. doi: 10.3934/nhm.2008.3.815

[17]

V. Pata, Sergey Zelik. A result on the existence of global attractors for semigroups of closed operators. Communications on Pure & Applied Analysis, 2007, 6 (2) : 481-486. doi: 10.3934/cpaa.2007.6.481

[18]

Vicent Caselles. An existence and uniqueness result for flux limited diffusion equations. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1151-1195. doi: 10.3934/dcds.2011.31.1151

[19]

Sándor Kelemen, Pavol Quittner. Boundedness and a priori estimates of solutions to elliptic systems with Dirichlet-Neumann boundary conditions. Communications on Pure & Applied Analysis, 2010, 9 (3) : 731-740. doi: 10.3934/cpaa.2010.9.731

[20]

Alfonso Castro, Rosa Pardo. A priori estimates for positive solutions to subcritical elliptic problems in a class of non-convex regions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (3) : 783-790. doi: 10.3934/dcdsb.2017038

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (63)
  • HTML views (91)
  • Cited by (0)

Other articles
by authors

[Back to Top]